Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 4  |  Page : 405--407

A case of thrombocytopenia caused by rifampicin and pyrazinamide

Rekha Bansal1, Parveen K Sharma2, Aradhna Sharma2 
1 Department of Pulmonary Medicine, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh, India
2 Department of Pharmacology, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh, India

Correspondence Address:
Parveen K Sharma
Department of Pharmacology, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh
India

A 32-year-old male patient was diagnosed as having pulmonary tuberculosis and put on category II antitubercular regime since he had a history of antituberculosis treatment 10 years ago. Within 3 weeks, patient presented with ulcers in mouth, and blood picture confirmed thrombocytopenia. Rifampicin-induced thrombocytopenia was suspected and antitubercular treatment stopped. Patient improved and was re-exposed to the drugs one by one. After re-exposure with pyrazinamide, the platelet count decreased drastically and oral mucosal ecchymoses reappeared, while with rifampicin, thrombocytopenia was accompanied with petechiae on legs and forearms. Isoniazid, ethambutol, and streptomycin were continued.


How to cite this article:
Bansal R, Sharma PK, Sharma A. A case of thrombocytopenia caused by rifampicin and pyrazinamide.Indian J Pharmacol 2013;45:405-407


How to cite this URL:
Bansal R, Sharma PK, Sharma A. A case of thrombocytopenia caused by rifampicin and pyrazinamide. Indian J Pharmacol [serial online] 2013 [cited 2020 Sep 20 ];45:405-407
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=4;spage=405;epage=407;aulast=Bansal;type=0